I have COPD. My doctor put me on 25 mg Metoprolol (Meto) and 10 mg Amlodipine (Amlod). After about 8 days I cut back to 12.5 mg Meto with the 10 mg Amlod because I was having some breathing difficulties, more than the norm, and also because my BPs seemed to go up a little. The drop in Meto seemed to work pretty well. My BPs were running in the 120s and I was very happy with the situation. Then suddenly I started having trouble breathing again. So I cut back to 5 mg Amlod. Breathing improved but BP went up. Is it the combination of Amlod and Meto that is causing the breathing problems? I wish this could be figured out because BPs were so good while on 12.5 mg Metoprolol and 10 mg Amlodipine. But something is causing me to have breathing problems above and beyond what I normally have.
16 Jun 2012
Hi Nikilet -
I have been on Amlodipine Bestyulate (sp... can't remember how to spell that) long with methotrexate. I can tell you that the Amlo was to control blood high blood pressure. I stabilized after losing a bunch of weight so came off the Amlo because I didn't need it.
But I am curious if you were letting your doctor know that you were having the breathing issues and also cutting back on your meds???
It is hard to say which was causing what but I sure would have your doctor involved here and not mess with your dosing. If he/she thinks you are taking one dose and keeps prescribing that way... how are they going to know what is adversely affecting you? It may be just the wrong medication instead of the dose, for instance.
I hope by now you have contacted your doctor. I am sorry that no one else has seen your question before now who could give you additional insight or thoughts on this. But please, please tell your doctor that something isn't right for you.
I hope you will let us know how you are doing and what the outcome was. I do hope you are also feeling better and have this issue resolved already.
20 Aug 2012
Hi, I also have COPD and high blood pressure. I am taking 10 mg of Amlodipine and I was taking 10 mg. of Metoprolol. I was having more breathing problems than usual and also my blood pressure was high. I ended up in ER, the doctor there told me to stop taking the Metoprolo, he said anyone with COPD should not take Metoprolo because it is known to cause breathing problems, but the Amlodipine was alright to take. I have not been short of breath since I stopped taking the Metoprolo. Hope this helps you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Chronic Obstructive Pulmonary Disease -- Acute - My husband uses albutrol nebulizer . The mist comes
... out the front of the mask he uses and goes into the air I breath. Will this cause me to have headaches
1 answer • 1 Oct 2009
... nebulizer. I started using this medication by GlaxoSmithKline long ago and it really helps me with my COPD. I know how expensive this medication ...
1 answer • 29 Nov 2011
Have flu..affecting breathing. Noticed I had taken different ones in past. Curious which is considered the best?
2 answers • 9 Dec 2012
husband's place of employment has closed up. HE HAS been unemployed for 3 months, still unable to find a new job. I have chronic COPD,with only ...
1 answer • 2 Apr 2014
i am 63 and i have problems lugging oxygen tanks around. does anyone have the trans tracheal scoop. I asked my dr and he said no with no reason. does ...
1 answer • 2 Apr 2014